MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RASPING POWER ADAPTOR; GRIPTION TF INSTRUMENTS : ADAPTORS

DEPUY IRELAND - 9616671 RASPING POWER ADAPTOR; GRIPTION TF INSTRUMENTS : ADAPTORS
Model Number 2217-01-517
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon was using the gription augments during a total hip.When using the rasping power adapter (connected to stryker power) to ream the acetabulum, the adapter broke and was no longer functional.Surgery was delayed a few minutes while they inspected the adaptor, which was determined to be broken and non functional.This occurred intra op but surgery was completed successfully with no patient issues.Item has been discarded and therefore no lot # available.No further information is available.Was surgery delayed due to the reported event? yes, if yes, number of minutes: 2, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study? unknown, (b)(4), device property of none, device in possession of none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Event or Problem Description
Additional information stated the following: 1.What part of the instrument broke? the proximal end that connects to the power system broke.2.Did it break into two or more pieces? the adapter broke into 2 pieces and all were accounted for.3.Were all pieces retrieved from the patient? none entered the patient but all pieces were accounted for.No patient issues and surgery was completed successfully.4.What do you mean by the adapter broke and no longer functional? can you please specify? the adaptor would no longer connect into the stryker power attachment and is therefore rendered not usable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.

Brand Name
RASPING POWER ADAPTOR
Common Device Name
GRIPTION TF INSTRUMENTS : ADAPTORS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY OTHOPAEDICS INC 1818910
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key12960957
Report Number1818910-2021-27509
Device Sequence Number14815112
Product Code HWE
UDI-Device Identifier10603295097976
UDI-Public10603295097976
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2217-01-517
Device Catalogue Number221701517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer12/09/2021
12/23/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date12/15/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown